Hives, copaxone

If it's on your mind and it has to do with multiple sclerosis in any way, post it here.

Hives, copaxone

Postby jana » Fri Nov 30, 2007 3:14 am

Hello, I searched and the topic hives was already discussed, but though I´m askink. Did anybody have hives? I have terrible hives for 14 days (now I ´m hospitalized on cortizone cure, which helps, but when it stops, it appears again). I use copaxone 1 year and had no problems so far, but my neuro said, she couldn´t separete out the copaxone like a reason of hives. That´s why I don´t continue with copaxone now (for a week I didn´t inject it), but the hives doesn´t go away.

Should I continue with copaxone, or not? Could it be the cause? The doctor say, that it would be very unusual to have an alergic reaction after 1 year of useing.

To be sincere, I have the only wish now, get out of hives no matter how!
User avatar
jana
Getting to Know You...
 
Posts: 15
Joined: Sun Nov 13, 2005 4:00 pm

Advertisement

Postby kebsa » Fri Nov 30, 2007 6:48 am

it may be unusual to have a an allergic reaction after taking a edication for a long time but it certainly does happen. I was on copaxone for about 5 months and had had virtually no side effects at all, i chose copaxanoe as it seemed to avoid the flu like symptoms- One day i was giving myself a my shot and i had a massive anaphylactic reaction- i still had the syringe in my hand and yet my face was so swollen i could barely breathe! Thankfully an ambulance was called and i was treated for the allergy ( epipen) but that was the last time i have ever used copaxone- i had not had nay hint of allergic reaction until that day. Now i am on betaferon injections and diid have the flu like side effects to begin with but they did not last long, now i only get some redness at injection sites that takes a few days to go so my ambdomen is always a bit blotchy but i have been on this medication since early 2005
User avatar
kebsa
Getting to Know You...
 
Posts: 13
Joined: Wed Aug 15, 2007 3:00 pm

Postby Loriyas » Fri Nov 30, 2007 7:14 am

Jana
I've been on Copaxone about 4 years. Last year I had hives off and on. They were huge welts, not particularly itchy. I could not figure out what as causing them as I was taking nothing new. I also had swelling of the eyes and lips that would come and go.

I no longer have either. But I also no longer take Neurontin or Topamax. Now I suspect the cause was from one of these medications, or perhaps from another one that I haven't thought of or maybe a combination. Are you taking other medications that might be the cause? I think you have to go through a trial and error period to discover the cause. It could be the Copaxone or it could be some other med.

BTW, my doctor gave me an Epi-Pen as a precaution, in case I, too, had an anaphylactic reaction. Never needed it but it is probably wise to have one until you figure out what is causing this.
Lori
Loriyas
Family Elder
 
Posts: 596
Joined: Sun Apr 02, 2006 3:00 pm
Location: Naples, FL

Postby whyRwehere » Fri Nov 30, 2007 10:50 am

My husband had reactions too often..uncontrollable shivers, the chest thing and then the hives...he stopped the copaxone, as that was definately the cause.
User avatar
whyRwehere
Family Elder
 
Posts: 908
Joined: Mon Oct 03, 2005 3:00 pm


Return to General Discussion

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: sophie447


Contact us | Terms of Service